Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should Clindamycin be stopped in case of black bowel movements?

Hi ... I m a dentist and have a patient taking Clindamycin 300mg qid. He started 4 days ago and 3 more days of the drug to take. He called today and said is gingival swelling around a tooth is much improved but his stools are jet black . No past history of GI issues. Should we continue having him take the drug or stop the clindamycin immediately. No current GI issues except for stool color. Thanks Dr. Dave Smith
Fri, 29 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Black stool are related to a gastrointestinal hemorrhage.
I think that the patient should stop clindamycin and do an endoscopy to discover the source of the hemorrhage.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

While taking clindamycin , lower lleg skin infection , my husband has developped plugged ears, very hard for him to hear. He has hx of irritible bowel, The dr at the VA hospital told him to wear a support stocking, I question that, his leg is very swollen , negative for blood clot.very sedinary, obese 400 lb. Should we stop the med?

doctor1 MD

How long after taking clyndamiacin does it take for bowels to produce normal movement. I stopped taking it after 14 doses due to stomach discomfort and soft movements. It has been a week since stopping pills. I took the pills for tooth infection which tomorrow tooth will be removed.

doctor1 MD

I took Clindamycin after a crown I had put on a tooth got infected. I took 9- 150 mg pills a day for 10 days. It has been 2 weeks since I finished it and I still have yellow/orange looking stool and it is starting to worry me. (This started 2 days after I started taking it.) I am 59 years old.